Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest ilovepancakes

Tretinoin Cream

Recommended Posts

Guest ilovepancakes

Ive been using this stuff for about a month, following accutane, but my skin is just getting worse and worse as more time passes since accutane. Ive been using bp only 1x a day then using tretinoin 1x, but im not seeing any results. Should I just use bp, and forget about it? Its hard to isolate the problem when using tretinoin and the csr at the same time.

tretinoin is suppose to open pores, but all it seems to be doing is make my skin really greasy.

has anyone used this stuff?

Link to post
Share on other sites

that's all if feels like it's doing for me too! i mean, some nights it'll feel like i absorbed it all (it seems like i can only absorb things into my skin while i'm sleeping because when i'm not i get greasy and oily), but most of the time it feels like it just sits there on my face then i start getting greasy, and i'm not putting too much on...

also, i heard tretinoin makes the skin tone uneven after you've used a rub on tan...but what about a natural tan? does it make your skin blotchy then?

Link to post
Share on other sites

Ive been using this stuff for about a month, following accutane, but my skin is just getting worse and worse as more time passes since accutane. Ive been using bp only 1x a day then using tretinoin 1x, but im not seeing any results. Should I just use bp, and forget about it? Its hard to isolate the problem when using tretinoin and the csr at the same time.

tretinoin is suppose to open pores, but all it seems to be doing is make my skin really greasy.

has anyone used this stuff?

You need to give prescription retinoids at least three months to see any results rather than just one. Also, they don't open up pores exactly, rather, they work from the dermis to help normalize cell production and pore function.

Prescription retinoids typically make your skin look worse before they make it better (read the package insert). If after three months you still don't notice any results, try using a different product that features a different type of retinoid like Differin or Tazorac.

i heard tretinoin makes the skin tone uneven after you've used a rub on tan...but what about a natural tan? does it make your skin blotchy then?

I don't know why you would have a natural tan, which is a sign of sun damage, while using Retin-A, as it makes your skin more sun sensitive then it already is. You should be wearing a broad-spectrum sunscreen everyday.

Link to post
Share on other sites

Well I work outside, so I really have no choice. I used a 55 spf and do put it on the right way, so I am protecting myself. I just don't want my skin to get all blotchy

Link to post
Share on other sites

I have heard that the cream (not the gel) has ingredients that are comedogenic (my esthetician noted this as did the doctor who co-invented the orignial Retin-A gel - I believe he recommends avoiding the cream for this very reason). Just something to be aware of if you are using the cream.

Link to post
Share on other sites

I have heard that the cream (not the gel) has ingredients that are comedogenic (my esthetician noted this as did the doctor who co-invented the orignial Retin-A gel - I believe he recommends avoiding the cream for this very reason). Just something to be aware of if you are using the cream.

That is true. The cream contains isopropyl myristate, a waxy thickener which may be problematic for pores. I've never had a problem personally, but everyone's different. Ilovepancakes, your dermatologist probably prescribed you the cream version, which is less drying and gentler (more controlled release of tretinoin than the original gel version) since you had previously been on accutane. I still say try it out for at least three months, after which you can decide whether or not you want to switch or not.

Well I work outside, so I really have no choice. I used a 55 spf and do put it on the right way, so I am protecting myself. I just don't want my skin to get all blotchy

Sorry I assumed you were tanning deliberately. It's just that there are so many people on this board that are and insist it's not doing anything bad to their skin provided they are "safe" about it. To answer your question, Retin-A does increase the skin's sloughing off process which can make a tan go away faster, but I don't see why you would get a blotchy face and neck provided you don't spot treat. Also, since you're being continually exposed to the sun, it sounds like you're continually tanned regardless. Do you take your sunscreen with you to work? Why not reapply it during your breaks to prevent more sun damage? Just a suggestion.

Link to post
Share on other sites
Guest ilovepancakes

yea im using a topical cream. Im going to stop though, it definately has irritated my skin alot.

Link to post
Share on other sites

Well I work outside, so I really have no choice. I used a 55 spf and do put it on the right way, so I am protecting myself. I just don't want my skin to get all blotchy

Sorry I assumed you were tanning deliberately. It's just that there are so many people on this board that are and insist it's not doing anything bad to their skin provided they are "safe" about it. To answer your question, Retin-A does increase the skin's sloughing off process which can make a tan go away faster, but I don't see why you would get a blotchy face and neck provided you don't spot treat. Also, since you're being continually exposed to the sun, it sounds like you're continually tanned regardless. Do you take your sunscreen with you to work? Why not reapply it during your breaks to prevent more sun damage? Just a suggestion.

Yeah, I reapply every time I go back in to cool off because I know the sweat probably takes most of it off. I'm very careful about that. But I'm going to take a week break and I just was hoping the cream wouldn't start "repairing" parts of my skin more then others leading to some parts of my face being lighter then other parts. I wouldn't mind as long as it isn't very obvious, I doubt it could make that huge of a difference

Link to post
Share on other sites

I know you shouldn't use salicylic acid while on tretinoin, but what about alcohol astrigents?

Who told you that you can't use salicylic acid and tretinoin together? I find them to be quite complementary to each other.

Products containing drying alcohols should never be used on the skin because they irritate and damage the skin.

Link to post
Share on other sites

I think that article recommends not using salicylic acid and Retin-A together to prevent the risk of irritation. However, some dermatologists do recommend the use of the two treatments together, as is mentioned in this article called "Battle Plans for Blemishes."

Medical Options

RETINOIDS: Aside from exfoliation, prescription options for improving the shape of the pore include Retin-A (tretinoin), Differin (adapalene), and Tazorac (tazarotene). There is an immense amount of research showing these to be effective in the treatment of acne (Source: Journal of the American Medical Association, August 11, 2004, pages 726-735). Depending on your skin type, you can use these up to twice a day. You can also use these only at night in combination with using a BHA or AHA during the day. As an alternative, some dermatologists recommend applying the BHA or AHA first then applying Retin-A, Differin, or Tazorac. The thought is that the BHA or AHA boosts the effectiveness by aiding penetration of the other products. Again, talk to your doctor and experiment to see which frequency, combination, and order of application works best for your skin.

http://www.cosmeticscop.com/learn/article....REFER=SKIN&ID=6

Retin-A is not an exfoliant, rather, it is a tretinoin treatment that normalizes cell production from the dermis and can as a result improve the shape of the pore, speeding the skin's sloughing off process. Salicylic acid, a beta hydroxy acid, is a lipid-soluble exfoliant that works from the epidermis to exfoliate within the pore.

Salicylic acid, a derivative of aspirin, is thought to retain aspirin's anti-inflammatory benefits when applied topically, lessening any potential irritation.

I find that salicylic acid enhances tretinoin's positive effects based on the above.

Link to post
Share on other sites

yea im using a topical cream. Im going to stop though, it definately has irritated my skin alot.

Cut back your usage to every other day. Doesn't it say to do that on the packaging if it's irritating you? I'm pretty certain I remember it saying that back in the 90s when I was using it. I'm with Snow Queen on the salicylic acid. What seriously helped me was prednisone, but any anti-inflammatory agent should help.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×